Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

On crestor due to high cholesterol. Elevated SGPT. Medication?

Good morning....I had blood work in November. Cholesterol of 247 led me to be put on crestor. Everything else was normal. Jan repeated blood to find everything still normal including a drop to 177 in cholesterol. My concern now is is my April blood work now shows cholesterol 133 / great but my ot went from 20 to 55 and my sgpt went from 28 to 171… I also just started adipex 3 weeks ago and I'm on losartan htc.
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Orthopaedic Surgeon 's  Response
Crestor may have induced liver enzyme increase. Ask your Doc.if its dosage could be rduced.Other side effect is pain in muscles. optimum dose is 5- to 20 mg single dose daily.
What was your triglycerideand HDL LDL VLDL cholesterol? Total cholesterol247 doesn't sem to be so high, if crestor is being given,reduction to 10 mg will give same benefit as higher dose as recent study say.,however ask your doc.again.
Get complete Lipid profile, Liver function tests before you consult
I am sure your doc.must have advised low fat diet to you,exercise also.
Answered: Sat, 20 Apr 2013
I find this answer helpful
General Surgeon Dr. Ivan R. Rommstein's  Response
Apr 2013
hi and welcome to HCM.
It is known that statins including Crestor can casue elevated liver enzymes and this probably happened in your case. YOu should stop taking crestor for 2-3 weeks and see is SGPT gonna improve or there is some other cause for liver damage.Also do liver ultrasounds and viral markers. Adipex side effects are still nor investigated, but try to lose weight naturaly if you can. Also dietary changes would improve you lipidogram.
Wish you good health.
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor